ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
H787CT96STSD0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Embolism/Embolus (4438)
| Date of Event |
08/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient experienced thrombosis/embolism cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue during use, just patient sae of thrombosis/embolism.Thromboembolism is cautioned in the device dfu as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism.Clot formation.Fibrin sheath.Infection.Inflammation.Thromboembolism.Thrombophlebitis.Thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
Event or Problem Description
On or about(b)(6) 2019, decedent underwent placement of the angiodynamics smartport power injectable port, reference number (b)(6), lot number 5430649.The device was implanted by (b)(6), md, at (b)(6) medical center, (b)(6), texas, for the purpose of ongoing chemotherapy.On or about (b)(6) 2019, decedent presented herself to (b)(6) medical center, (b)(6), texas where her port was subsequently removed as it caused an embolism.
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).